T Nation

Subcutaneous Injection Site Redness

I administered my first subcutaneous testosterone injection about three days ago. As I have read before some people noticed a little red dime size lump form near or at the injection site. I had only administered 50 mg of testosterone cypionate. This lump has slowly subsided but my question is to you geniuses what techniques can I do or use to minimize or get rid of this red lump I received through my subcutaneous injection?

Also any techniques on back loading I have had problems getting the bubbles out of the insulin needle. Although the bubbles are pretty small I am rather inexperienced with injecting myself because of no prior steroid use. Is it okay if the bubbles are pretty small or should I be looking to get rid of every bubble there is?

Also after doing intramuscular injections for a few months subcutaneous is it a lot easier.

I am really thankful for this forum because I feel really educated from getting all this information from experienced people.

What syringes are you using? 50mg sounds like a lot for SQ injections. I inject 15 units EOD with a .5mL syringe.

I used to have this issue to. I inject around the hip area now and have no issues.

The redness has subsided. I use 29g 1cc .5 inch. Can I basically inject anywhere there is sufficient fat? Also if there is a couple small bubbles should I be concerned?

I like you read “subcutaneous” as literally in to the skin, so I would inject in to the skin in fatty areas and where my skin seemed thick and would get the skin bulge you describe. I than changed to injecting where my skin was thin and I could use the small needle like you use to get through the skin. So I inject outside of my quads and my deltoids rotating. When I insert the needle I wait to feel a second skin “pop” in the needle to know I’m through the skin. Works for me not bumps no inching.

The bubbles, I don?t back load. I just wait and fill the .5 29 gage, I use but I do get a lot of bubbles. I hold the syringe with needle up and flick the tube with my finger and the bubble rise to the top. Sometimes you have to whack it pretty hard. Then air will all be at the top. Press the syringe to eject the air, stop when liquid squirts out. I read that bubbles are only bad if you inject in to a vain but why not be safe.

I have been injecting sub q for about 2 1/2 weeks now. And I can tell you that the shots are breeze and are virtually painless. But my concern is that my libido has gone down significantly and also I get really sleepy especially after my workouts. I know that subcutaneous shots take some time to bring your levels back to normal because of the absorption rate. Is this why I am getting sleepy? Any comments questions or concerns will be appreciated

Great question. I know that many here inject sub-q. What is the max amount recommended in this type of injection? I’ve been thinking about going this way vs IM shots, but was unsure if 50mg soys were too much for sub-q…

When I switched from IM every 2 weeks, too SQ EOD, I started feeling a lot better in a few weeks (not as much up and down on mood), and I don’t get the hard sore knots under my nipples anymore. I still have some other symptoms present and waiting on complete lab so I can address them.

How about your mood how lOng did it take to feel like you were while on IM? Did you also get sleepy? What other symptoms did you have when you switched to sub q?

Like I said it took about 2 weeks after the switch for my mood to stabilize where I wasn’t up and down. I was feeling better then I have in a long time, but I know I have room for more improvement. The lumps went away completely! Also feeling better in mornings, better EQ, more morning wood, and better libido then when I was on the IM every 2 weeks. Oh and I lost 20lbs without doing anything else!

I’m not saying that you will have the same results, but if you are doing large doses every 2 weeks or so, switching to EOD or Every 3rd day will be a much smother ride. It just makes more sense!

Thanks for the response. Is been 2 weeks of sub q injections 2x a week at 50mg opposed to once every two weeks of 200mg.

I felt I had a great libido and attitude with the initial protocol. I was hoping it could get even better with the sub q bi weekly injections.

So far these two weeks my libido has diminished a lot and I get really tired. I also feel I’m a little more short tempered. Hopefully this will subside in the next few weeks.

Any more info would be great!

If E2 is elevated, it can negate some or all of the benefits. Read the stickies.

And elevated E2 can cause one to be short tempered.

Lumps: The volume of oil creates a bump of that volume. If you cut a vein, there can be bleeding that will make things worse. Press finger on puncture site for 10-15 seconds and almost all bruising and bleeds will be prevented.

I’ve read the stickies and understand e2 levels. Sub q injections were supposed to lower e2. When being administered intramuscular injection once every two weeks I had a higher libido and was not sleepy. One would think that biweekly sub q injections would Increase test also and increase libido.

I am wondering is it just because of the slower absorbtion rate that I havent been feeling like I normally do on trt? It has been only two weeks so maybe I should give it some more time. The injection site redness is becoming less and less with each injection. My biggest concern is feeling 100% again and quick.

It sounds like you have been on TRT for a few months now. Do you have any recent lab work? You made a change after a few months giong from IM to sub-Q, which sticks out to you as the culprit. However, a few months is also when a lot of guys’ postitives from the TRT start to go away due to elevated E2. You may also follow up with your doctor to ensure you are doing sub-Q injections correctly.

You need to narrow it down so do ONE of the following:

  • keep current protocol and get labs – ***BEST CHOICE
    OR
  • try 33mg sub-Q Mon/Weds/Fri
    OR
  • change protocol to 50mg IM Mon and Weds

I would keep things the same if you are happy with the sub-Q injections and get the follow up labs recommended in the stickies.

You are right I have only been getting injection since June 25 of this year. Also the doctor never put me on anything for my estrogen (quest labs 24 of <29). Prior my state of being was fantastic now im lethargic and edgy, libido took a big dump.

So you think it is my estrogen and not the new addition of subcutaneous injections?

Does everybody get this normal rush of estrogen after a few months of testosterone injection?

What should I do should I try to get Arimidex from my endocrinologist and if he does not prescribe me this should I find other means of getting this? Will this bring me back to my original state?

DO NOT get arimidex without getting your first set of follow up labs:

Labs to be done when on TRT
-TT
-FT or bio-T
-E2
-Prolactin [optional and almost never on-going]
-DHT [should be checked, but perhaps not on-going]
-LH/FSH [optional and one last time -do I have cancer?]
-PSA
-DRE: the dreaded digital rectal exam [Your doc does not enjoy this either!]

I have gotten a first exam after initiating testosterone and my total testosterone or free testosterone was 649. but since then things have gone sour. I scheduled an appointment to get lab work done to check my total testosterone free testosterone and estrogen. Any other advices that you think would be necessary?

Sounds like E2 issues…get your labs and post back.

Thanks for the prompt response is all you guys. If it wasn’t for you guys in this forum I would be definitely lost.

Quick question, should I continue the subcutaneous injections or go back to intramuscular?

dont change anything right now. get the labs first.